MAUDE Adverse Event Report: NUMED, INC. PTS; PERCUTANEOUS TRANSLUMINAL SIZING CATHETER

NUMED, INC. PTS; PERCUTANEOUS TRANSLUMINAL SIZING CATHETER
Model Number 360
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A comparative catheter was pulled and tested for rbp.The device was taken up to rbp (1 atm) with no issues.It was then over inflated to 1.5 atm at which point the balloon burst longitudinally.Numed can not confirm if an inflation device with pressure gauge was used, or what pressure the balloon was inflated to, due to lack of information.An inflation device with pressure gauge is recommended per the instructions for use.Numed can not confirm this complaint.Device not returned.
 
Event or Problem Description
As per hospital medwatch report: "a male patient with history of bicuspid aortic valve disease status post ross procedure with resulting stenotic pulmonary homograft admitted for transcatheter pulmonary valve replacement.Balloon sizing of the pulmonary artery with dyna ct performed with a 30 mm x 5 cm numed percutaneous transluminal sizing (pts) sizing balloon.Balloon was advanced into the right ventricular outflow tract (rvot) and main pulmonary artery and inflated under rapid pacing.The balloon ruptured at low pressure requiring removal of 16f sheath and replacement with a 16f short cook sheath and the balloon was successfully retrieved.The procedure was aborted and rescheduled." addition information per distributor: "it is unknown whether an inflation device with pressure gauge was used.The catheter shaft was kinked.There was nothing unusual about the patient anatomy.The patient was stable post procedure.The balloon ruptured circumferentially, it is unknown at what atm the balloon ruptured - the report states only 'at low pressure'.".

Brand Name
PTS
Common Device Name
PERCUTANEOUS TRANSLUMINAL SIZING CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
MDR Report Key6604958
Report Number1318694-2017-00014
Device Sequence Number91996
Product Code MJN
UDI-Device Identifier04046964310997
UDI-Public04046964310997
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K003320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/31/2021
Device Model Number360
Device Catalogue NumberPTS305
Device Lot NumberOS-1739
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2017
Initial Report FDA Received Date06/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight154